MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 200MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 200MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.108
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision of the broken titanium hard rod due to nonunion in the lumbar 2 (l2) area.The patient underwent spinal fusion on (b)(6) 2017 on an unknown date.The patient had synthes uss hardware from t10-ilium.There were 2 connected constructs connected by the parallel connectors at the l2 level.The upper set of rods had uss screws from t10-l1.The lower construct had uss screws from l3-ilium.There were no screws in the l2 level where the rod to rod parallel connectors were placed.The patient broke the left rod just cranial to the parallel connector at l2 (cranial construct rod).During the revision, the surgeon removed the upper rods and the titanium parallel connectors.Only the left upper rod was broken.The surgeon placed new unknown screws at thoracic 8(t8) and thoracic 9 (t9).The surgeon contoured two (2) new titanium hard rods and placed new parallel connectors on the existing rods that run to the lower construct from l3-ilium.The surgeon then removed the rods and connected the upper rods to the unknown screws and new titanium parallel connectors.There were no fragments generated from the broken rod.The procedure was successfully completed.The patient status is unknown.Concomitant device reported: titanium parallel connectors (part #: 498.160, lot #: unknown, quantity #: 1), unknown screws (part #: unknown, lot #: unknown, quantity #: unknown) unknown rod (part #: 498.108, lot #: unknown, quantity #: 1).This report is for one (1) 6.0mm ti hard rod 200mm.This is report 1 of 1 for (b)(4).

Brand Name
6.0MM TI HARD ROD 200MM
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8290427
Report Number2939274-2019-56151
Device Sequence Number2575106
Product Code MNH
UDI-Device Identifier10705034788883
UDI-Public(01)10705034788883
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K992739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.108
Device Catalogue Number498.108
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date01/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;